Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

14 year old child, suffering from seizures. On oxetol 450 medication, twice daily. Long term side effects of medication?

my son has had two seizures in june with a gap of 15 days.He has been put on to oxetol 450 twice daily.The doc says the medicine has to continue for one and a half years to two yrs. He is a 14 yr old bright child. will medicine have any side effects in the long run?What can be the cause behind the seizures? he has had a very healthy childhood.
Asked On : Fri, 13 Jul 2012
Answers:  1 Views:  126
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Radiologist, Interventional 's  Response
Hi there
Seizures arise due to abnormal activity in the cells of the brain. The causes of this abnormal activity are many. usually the physicians start ruling out the causes one by one. Some blood investigations followed by an MRI of the brain is usually done at the first instance. If a lesion is found in the MRI then treatment is done accordingly. Common diseases in tropical countries include infections due to tuberculosis, neurocysticercosis etc.. Many patients have condition called mesial temporal sclerosis. Some may also have tumors. However, a significant number of patients are not found to have any cause.
the treatment includes anti-seizure medications and treatment of the cause where-ever found.
The treatment of such patients usually continues for minimum of three years and preferably five years after the last seizure.
Hope this helps you.
Good luck.
Answered: Sat, 14 Jul 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor